Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 438, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Nov 26, 2001, 5:29 PM CST for Cleveland County, Jefferson County, Arkansas. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 26, 2001, 5:29 PM CST (23:29 UTC)
- Expired
- Nov 26, 2001, 6:15 PM CST
- In force
- 46 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cleveland County, AR, Jefferson County, AR
The radar
The Little Rock radar (KLZK), 86 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 26, 5:40 PM CST | Thunderstorm Wind 50 E | Pine Bluff, AR | Several buildings in downtown Pine Bluff sustained wind damage from a severe thunderstorm. One of the buildings collapsed. Numerous trees were also blown down. |
| Nov 26, 6:00 PM CST | Tornado F2 | Orlando, AR | A strong tornado moved from northeast Bradley County into southeast Cleveland County. Two houses sustained major damage and several other houses had roof damage. A large farm shed was destroyed as were two barns. A chicken house also had major damage. One |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 26, 1:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1812 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 3:00 PM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Nov 26, 3:00 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CST MON NOV 26 2001 A RATHER COMPLEX WEATHER SCENARIO CONTINUES TO UNFOLD. SEVERE WEATHER TONIGHT WILL MOVE OUT AND MAKE WAY FOR A SIGNIFICANT WINTRY WEATHER EPISODE BEGINING AS EARLY AS TUESDAY NIGHT AND CONTINUING THROUGH MOST OF WEDNESDAY. 8H TEMPS AND THICKNESS VALUES INDICATE SNOW OVER MOST SECTIONS. FCSTID = 38 .LZK...NONE.
In the hours before
Special weather statement, Nov 26, 11:42 AM CST, 5 hours 47 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-262300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1142 AM CST MON NOV 26 2001 ...SEVERE THUNDERSTORMS AND POSSIBLE TORNADOS EXPECTED THIS AFTERNOON AND EVENING ACROSS MUCH OF ARKANSAS... THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE SOUTHEAST HALF OF ARKANSAS LATE THIS AFTERNOON AND THROUGH THIS EVENING. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OR ARKANSAS WITH THE EXCEPTION OF THE FAR NORTHWEST. CURRENTLY...A STRONG LOW PRESSURE SYSTEM WAS CENTERED OVER SOUTHWEST NEBRASKA WITH A COLD FRONT TRAILING ACROSS CENTRAL OKLAHOMA AND TEXAS. A WARM FRONT HAS MOVED INTO ARKANSAS LATE THIS MORNING. AS THE WARM FRONT CONTINUES TO MOVE NORTH...THE ATMOSPHERE WILL RAPIDLY DESTABILIZE WITH WARM SURFACE TEMPERATURES AND ABUNDANT MOISTURE. VERTICAL WIND PROFILES SUGGEST DAMAGING WIND GUSTS WILL OCCUR WITH THESE SEVERE THUNDERSTORMS. ALSO...THERE IS A POTENTIAL FOR THESE THUNDERSTORMS TO ROTATE RESULTING IN TORNADOS. PERSONS ACROSS ARKANSAS SHOULD REVIEW SEVERE WEATHER SAFETY RULES AND PLANS. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS WILL LIKELY BE ACTIVATED THIS AFTERNOON AND TONIGHT IN RESPONSE TO SEVERE WEATHER. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATED INFORMATION REGARDING THE SEVERE WEATHER THREAT.
Special weather statement, Nov 26, 1:07 PM CST, 4 hours 22 minutes before
ARZ052>057-062>069-270000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 107 PM CST MON NOV 26 2001 TORNADO WATCH 824 IS IN EFFECT UNTIL 6 PM. THIS WATCH IS IN EFFECT FOR AN AREA...GENERALLY ALONG AND SOUTH OF A LINE FROM GLENWOOD...TO STUTTGART. ATMOSPHERIC CONDITIONS ARE EXPECTED TO QUICKLY BECOME UNSTABLE THIS AFTERNOON ACROSS THE WATCH AREA...AHEAD OF A COLD FRONT...MOVING EAST ACROSS EASTERN OKLAHOMA AND NORTHEAST TEXAS. THE UNSTABLE CONDITIONS...ALONG WITH VERTICAL WIND PROFILES SUGGEST THUNDERSTORMS THAT FORM AHEAD OF THE COLD FRONT WILL DEVELOP QUICKLY...AND WILL LIKELY BECOME SUPERCELLS. THE SUPERCELL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS...AND TORNADOES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS SEVERE WEATHER THREAT. 55
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 4:17 PM CST | Tornado Warning | LZK | Clark | 28 min |
| Nov 26, 4:28 PM CST | Severe Thunderstorm Warning | LZK | Dallas | 32 min |
| Nov 26, 4:42 PM CST | Tornado Warning | LZK | Ouachita | 33 min |
| Nov 26, 4:45 PM CST | Tornado Warning | LZK | Calhoun | 45 min |
| Nov 26, 5:03 PM CST | Severe Thunderstorm Warning | LZK | Grant | 42 min |
| Nov 26, 5:23 PM CST | Tornado Warning | LZK | Bradley | 37 min |
| Nov 26, 5:58 PM CST | Tornado Warning | LZK | Cleveland | 32 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.